I have been on 2000 mg of Keppra twice a day, trying to switch me off Dilantin, and have been under increased stress recently. I have started experiencing missing periods of time (times where I have supposedly done something I can not recall). Has anyone else experienced these sort of problems.
18 Jul 2010
Common Side Effects of Keppra
Loss of appetite
An irritated, stuffy, or runny nose
Other common side effects
A spinning sensation (vertigo)
Flu-like symptoms (such as chills or body aches)
Conjunctivitis ("pink eye")
Memory loss (amnesia)
Unusual sensations, such as burning, tingling, or numbness
Serious Side Effects
Some side effects of Keppra, while occurring infrequently, are potentially serious and should be reported immediately to your Doctor.
Depression, anxiety, or other emotional changes
Hallucinations, delusions, or other psychotic changes
Worsening of seizures
Extreme drowsiness that does not seem to be improving
Signs of an allergic reaction, including an unexplained rash, hives, itching, and unexplained swelling
Suicidal thinking or behavior
I hope this information helps you, talk to your Doctor about the stress you are experiencing... from a caring individual
18 Jul 2010
What side effects can this medication cause? Return to top
Levetiracetam may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
•drowsiness, weakness, unsteady walking, coordination problems, headache
•pain, orgetfulness, anxiety, agitation or hostility, dizziness. moodiness
•nervousness, numbness, burning, or tingling in the hands or feet
•loss of appetite, vomiting, diarrhea
•constipation, changes in skin color
Some side effects can be serious. If you experience any of the following symptoms, call your doctor immediately:
•depression, hallucinating (hearing voices or seeing visions that do not exist)
•thoughts of killing yourself
•seizures that are worse or different than the seizures you had before
•fever, sore throat, and other signs of infection, double vision
•itching, rash, swelling of the face
Levetiracetam may cause other side effects.
1 Aug 2010
Bighorn, I had been experiencing mild/moderate anxiety for several weeks prior to starting Keppra. While on Keppra, I had no memory problems, but my anxiety skyrocketed. In retrospect, I think that if I had not been having the anxiety first, I might have been fine on the Keppra. As it was, it took me almost 9 months off the Keppra (back on Dilantin, my original seizure med) before I was mostly panic attack/anxiety free. My advice to ANYONE contemplating Keppra would be NOT to use it if you are already experiencing anxiety or nervousness. Having gone through that experience, I'd advise you to switch off the Keppra as soon as possible and get on to a better med. Best of luck and health!
5 Mar 2011
Hi Skeptic and Big Horn, I am on 500 MG twice a day of Keppra I started off on 750MG a day and just was taken down to the 500MG. I have noticed and increase in aniexity and insomnia. From looking at the side effects of keppra its a scary medication, but my Doctor wants me to stay on this through my Chemo. I'm on Temodar maintenance Chemo for a brain tumor that I had surgery on in September 2010.
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi I am a new member and am concerned about the side effects of Keppra. I started having grand mal seizures at the age of 29 and I am now 37. Over ...
8 answers • 12 Oct 2009
I am starting to have burning and cramping in my calf muscles. Could this be a side effect of the Keppra and should I be concerned?
1 answer • 1 Jul 2010
2 answers • 30 Dec 2012
I was taking Keppra 1200 mg and Keppra XR for a total of 3-1/2 years. I noticed that my gums and teeth doesn't look as healthy as it used to. I ...
1 answer • 22 May 2013
She began taking keppra May 2014 500mg twice a day. it worked great for 2 mos, with drowsiness being the only side effect. its now August 2014 and ...
3 answers • 28 Aug 2014